Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On invariant sets and on a theorem of Ważewski

Author: Philip Hartman
Journal: Proc. Amer. Math. Soc. 32 (1972), 511-520
MSC: Primary 34A10
MathSciNet review: 0298091
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The first part of the paper treats the question of the existence of a solution $ x = x(t)$ of an ordinary differential equation which exists for $ t \geqq {t_0}$ and remains in a given closed set F for every assigned initial point $ ({t_0},x({t_0})) \in F$ or, in the autonomous case, $ x({t_0}) \in F$. The results involve conditions which, for the autonomous case, reduce to $ {\text{dist}}({x^0} + hf({x^0}),F)/h \to 0$ as $ h \to + 0$ for all $ {x^0} \in F$. The second part of the paper deals with theorems of the Ważewski type which, in some situations, permit the relaxation of the hypothesis that egress points are strict egress points.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34A10

Retrieve articles in all journals with MSC: 34A10

Additional Information

Keywords: Invariant sets, trajectory derivative, Lyapunov, egress points
Article copyright: © Copyright 1972 American Mathematical Society